MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO QUILL; QUILL 3-0 MONODERM

SURGICAL SPECIALTIES MEXICO QUILL; QUILL 3-0 MONODERM
Model Number YA1016Q
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the dhr confirmed the finished good devices and attachments met requirements at time of release.No quality issues were noted throughout the incoming inspection of components, manufacturing, in-process or final inspection processes.No samples were returned for review/testing.The actual device was not available for review.Needles can detach during the process if the suture is not placed deep enough within the needle hole during the manufacturing process, if excessive force is applied during the procedure or if the device(s) are grasped on or near the swaged end of the needle, damaging the suture, allowing the suture to break away from the needle component.Without receiving the actual device for review, receiving sterile devices for needle pull testing/review, photos of the actual suture/needle or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, procedure performed or the surgeon's technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Whole needle detached from suture; broke off in tissue and had to be located by x-ray.The entire needle was retrieved from patient without further incident or injury.Additional surgery time was required (25 min).

Brand Name
QUILL
Common Device Name
QUILL 3-0 MONODERM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key11216713
Report Number3010692967-2021-00004
Device Sequence Number14348464
Product Code GAM
UDI-Device Identifier10848782021793
UDI-Public(01)10848782021793(17)250331(10)AAFU226
Combination Product (Y/N)Y
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2021
Report Date (Section F) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model NumberYA1016Q
Device Catalogue NumberYA1016Q
Device Lot NumberAAFU226
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/09/2020
Device Age9 MO
Date Report to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;